Article thumbnail

Auricular Oedema and Dyshidrotic Eczema in a Patient with Acute Myeloid Leukaemia Treated with Cytarabine

By K. Brandt, K. Schäkel, F. Stölzel, J. Janschek, G. Ehninger and M. Schaich

Abstract

Cytarabine is an effective drug in the treatment of haematological malignancies. The therapy is associated with various complications. Frequencies of dermatological side-effects range from 2–72% and occur most commonly after high-dose regimens. Although most cutaneous reactions are mild and resolve spontaneously within several days, they may result in an increased risk of infection and alterations in comfort. In some cases, severe life-threatening reactions have been reported. Here we describe the case of a patient with acute myeloid leukaemia, who developed severe exceptional skin toxicity in terms of auricular oedema and palmar dyshidrotic eczema after the application of low-dose cytarabine. Re-administration of the drug resulted in reduced skin toxicity during further cycles of chemotherapy. Negative epicutaneous patch-testing supported the existence of cytarabine-provoked toxicity

Topics: Published: October 2010
Publisher: S. Karger AG
OAI identifier: oai:pubmedcentral.nih.gov:3085067
Provided by: PubMed Central

To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

Suggested articles

Citations

  1. Cetkovský P: High-dose cytosine arabinoside-induced cutaneous reactions.
  2. (2001). Yildiz I: Toxic epidermal necrolysis after the use of high-dose cytosine arabinoside. Pediatr Dermatol